MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420570
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening of patella component.Implanted in 2014 with subsequent x-ray evidence of lucid line, surgically loose, explanted and revised to inlay resurfacing patella.
 
Additional Manufacturer Narrative
The associated genesis ii patellar component was returned and evaluated.A lab analysis conducted during this investigation noted that scratches and deformation are observed on articular surface.Bone cement is present in patellar cement groove; peg is intact with minor material deformation.The exact cause of the reported patellar loosening could not be determined from the information provided.A clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.Our investigation included a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate further as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II BICONVEX PAT 29MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921501
Report Number1020279-2018-02063
Device Sequence Number1654231
Product Code JWH
UDI-Device Identifier03596010208279
UDI-Public03596010208279
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Catalogue Number71420570
Device Lot Number13EM20608
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;